MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CARDINAL RAPID TEST HCG CASSETTE 30T; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. CARDINAL RAPID TEST HCG CASSETTE 30T; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: entered as (b)(6) 2024 as no date was provided.Results pending completion of the investigation.
 
Event or Problem Description
The customer reported receiving a total of 2 false positive results for 2 patients while using the cardinal health hcg cassette rapid tests.The customer reported the following "in the saint positive lines when they are putting a serum it is getting negative." attempts to clarify this statement and to gather additional information was performed however the customer was unresponsive.It is unclear from the information provided, however please note, hcg cassette rapid test is a rapid chromatographic immunoassay for the qualitative detection of human chorionic gonadotropin (hcg) in urine to aid in the early detection of pregnancy.This specific test is not designed for use with serum samples.No adverse events reported.No further information was provided.See mdr # 2027969-2024-00109 for the first patient.
 
Additional Manufacturer Narrative
A1 - patient identifier: changed from (b)(6) to (b)(6) as upon further review there is not an indication of a second patient.B3 - date of event: entered as 1jul2024 as no date was provided.B5 - describe event or problem: was updated from "2 patients" to "2 lots" as upon further review there was no indication of a second patient.D4 - lot #: was updated from "ni" to "0000795817" d4 - expiration date: was updated from "ni" to "10/15/2025" d4 - primary udi number: was updated from blank to "(b)(4) h4 - device mfg date: was updated from blank to "10/17/2023." investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformance's and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
The customer reported receiving a total of 2 false positive results for 2 lots while using the cardinal health hcg cassette rapid tests.The customer reported the following "in the saint positive lines when they are putting a serum it is getting negative." attempts to clarify this statement and to gather additional information was performed however the customer was unresponsive.It is unclear from the information provided, however please note, hcg cassette rapid test is a rapid chromatographic immunoassay for the qualitative detection of human chorionic gonadotropin (hcg) in urine to aid in the early detection of pregnancy.This specific test is not designed for use with serum samples.No adverse events reported.No further information was provided.See mdr # 2027969-2024-00109 for the first lot.

Brand Name
CARDINAL RAPID TEST HCG CASSETTE 30T
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key19966372
Report Number2027969-2024-00110
Device Sequence Number21073305
Product Code JHI
UDI-Device Identifier20885380020251
UDI-Public(01)20885380020251(17)251015(10)0000795817
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2025
Device Model NumberFHC-102
Device Catalogue NumberB1077-22
Device Lot Number0000795817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/01/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale